Hail, McIntosh
- When
- August 29, 5:39 PM CST
- Where
- McIntosh County, 1.45 mi N of Pierce
- Measured
- 1.5 in hail
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 35.451, -95.717
Scattered thunderstorms developed across eastern Oklahoma during the afternoon of the 29th along an outflow boundary from thunderstorms that moved through the region earlier in the day. The strongest storms in the afternoon and evening produced large hail up to ping pong ball size.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Scattered thunderstorms developed across eastern Oklahoma during the afternoon of the 29th along an outflow boundary from thunderstorms that moved through the region earlier in the day. The strongest storms in the afternoon and evening produced large hail up to ping pong ball size.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Aug 29, 1:03 PM CST, 4 hours 36 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 203 PM CDT Wed Aug 29 2018 .DISCUSSION... Cold front currently stretches from northwest Arkansas into south-central Oklahoma with isolated to scattered showers and thunderstorms across northeast Oklahoma into northwest arkansas. Additional showers and thunderstorms will develop in the vicinity of the frontal boundary later this afternoon and evening as the front sags to the south. Some of the storms that develop in advance of the front in the more unstable environment will have the potential to become strong to severe with strong gusty winds the main concern. This activity is expected to diminish by midnight. However, more showers and thunderstorms will be possible late tonight and into Thursday morning as a thunderstorm complex is expected to develop across southeast Kansas into southwest Missouri late Tonight and spread into far northeast Oklahoma and northwest Arkansas early Thursday morning. This complex will translate to the south across portions of eastern Oklahoma and western Arkansas Thursday morning into Thursday afternoon. Friday and Saturday are expected to be dry as the frontal boundary over the area now lifts well to the north as high pressure builds over the region at the surface and aloft. Scattered Afternoon and evening showers and thunderstorms will be on the increase Sunday and continue into early next week as deep gulf moisture surges into the region on the back side of an upper level ridge over the eastern United States. Temperatures over the holiday weekend into early next week will be near or slightly above normal for this time of year. && .PRELIMINARY POINT TEMPS/POPS... TUL 72 91 74 94 / 30 30 0 0 FSM 73 90 73 93 / 60 40 10 10 MLC 73 91 74 93 / 30 20 10 0 BVO 69 89 72 93 / 50 40 0 0 FYV 70 86 70 88 / 60 60 0 10 BYV 70 86 69 89 / 50 60 0 10 MKO 72 89 73 92 / 40 30 0 0 MIO 70 87 72 90 / 50 60 0 10 F10 72 92 73 94 / 30 20 0 0 HHW 74 93 73 95 / 30 20 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....10
Hazardous Weather Outlook National Weather Service Tulsa OK 514 PM CDT Wed Aug 29 2018 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 514 PM CDT Wed Aug 29 2018 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Mainly south of Interstate 44. ONSET...Ongoing. DANGEROUS HEAT. RISK...Limited. AREA...East Central and Southeast Oklahoma and West Central Arkansas. ONSET...Ongoing. DISCUSSION... Scattered showers and thunderstorms will continue into early this evening near a weak frontal boundary extending from northwest Arkansas into east central Oklahoma. A few of these storms may be strong to severe until around sunset, with damaging winds being the main threat. Additional showers and storms may develop later tonight as the low level jet strengthens. Heat index values between 100 and 105 degrees will continue until around sunset across parts of east central and southeast Oklahoma and west central Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Thunderstorm Potential. FRIDAY...High Wind Potential. SATURDAY...No Hazards. SUNDAY through TUESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... The front will lift back north on Thursday, with the best potential for thunderstorms across northeast Oklahoma and western Arkansas. Dry conditions are forecast for most of the weekend, with a return to hot and humid conditions through Sunday. There is a chance for more scattered storms late Sunday through Tuesday. weather.gov/tulsa contains additional information.
Special Weather Statement
National Weather Service Tulsa OK
512 PM CDT WED AUG 29 2018
OKZ068-069-072-292245-
Adair OK-Sequoyah OK-Cherokee OK-
512 PM CDT WED AUG 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH...
SOUTHWESTERN ADAIR AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 545 PM
CDT...
At 511 PM CDT, strong thunderstorms were located along a line
extending from Cookson to near Vian. These storms were nearly
stationary.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Vian... Marble City...
Cookson... Cherokee Landing State Park...
Bunch... Lake Tenkiller State Park...
Box...
This includes Interstate 40 in Oklahoma between mile markers 293 and
298.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3542 9497 3562 9513 3564 9513 3583 9493
3570 9469
TIME...MOT...LOC 2211Z 297DEG 2KT 3572 9491 3552 9497Special Weather Statement
National Weather Service Tulsa OK
546 PM CDT WED AUG 29 2018
OKZ068-070-072-292330-
Muskogee OK-Sequoyah OK-Cherokee OK-
546 PM CDT WED AUG 29 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH...SOUTH
CENTRAL CHEROKEE AND EAST CENTRAL MUSKOGEE COUNTIES UNTIL 630 PM
CDT...
At 545 PM CDT, strong thunderstorms were located along a line
extending from 4 miles southwest of Cookson to 3 miles southeast of
Webbers Falls. These storms were nearly stationary.
Wind gusts up to 50 mph will be possible with these storms.
Locations in or near the path include...
Vian... Gore...
Webbers Falls... Lake Tenkiller State Park...
Box...
This includes Interstate 40 in Oklahoma between mile markers 284 and
295.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3543 9502 3545 9502 3546 9505 3543 9508
3543 9523 3569 9504 3567 9486
TIME...MOT...LOC 2245Z 060DEG 3KT 3565 9496 3547 9510Special Weather Statement National Weather Service Tulsa OK 626 PM CDT WED AUG 29 2018 OKZ066-071-300000- Okmulgee OK-McIntosh OK- 626 PM CDT WED AUG 29 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MCINTOSH AND SOUTH CENTRAL OKMULGEE COUNTIES UNTIL 700 PM CDT... At 625 PM CDT, a strong thunderstorm was located 3 miles southeast of Hoffman, moving north at 25 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations in or near the path include... Grayson... Hoffman... Hitchita... Pierce... This includes Interstate 40 in Oklahoma between mile markers 243 and 256. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3539 9567 3536 9589 3553 9591 3555 9565 TIME...MOT...LOC 2325Z 168DEG 21KT 3545 9580
The Tulsa radar (KINX), 82 km away, was scanning. The volume nearest the first event began at 23:38 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2018Every state in 2018This day in weather historyWarnings in Oklahoma, August 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 777743.